Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 161, NWS St. Louis, MO

June 27, 2010Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 27, 2010, 8:51 PM CDT for Marion County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2010, 8:51 PM CDT (01:51 UTC)
Expired
Jun 27, 2010, 9:15 PM CDT
In force
24 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Marion County, IL

The radar

The Evansville,IN radar (KVWX), 105 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 5:04 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS53 KLSX 280151
SVRLSX
ILC121-280215-
/O.NEW.KLSX.SV.W.0161.100628T0151Z-100628T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 915 PM CDT

* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR OMEGA...OR 9 MILES
  NORTHEAST OF SALEM...AND MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  OMEGA AND STEPHEN FORBES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3860 8870 3860 8894 3883 8894 3883 8870
TIME...MOT...LOC 0150Z 258DEG 30KT 3870 8879
WIND...HAIL 60MPH 0.75IN

$$

MILLER
1 follow-up statement
031 
WWUS53 KLSX 280208
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT SUN JUN 27 2010

ILC121-280217-
/O.EXP.KLSX.SV.W.0161.000000T0000Z-100628T0215Z/
MARION IL-
908 PM CDT SUN JUN 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION COUNTY
WILL EXPIRE AT 915 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. A SEVERE THUNDERSTORM WARNING IS STILL IN EFFECT FOR SOUTHERN 
MARION COUNTY UNTIL 930 PM.

LAT...LON 3860 8870 3860 8894 3883 8894 3883 8870
TIME...MOT...LOC 0207Z 258DEG 30KT 3873 8861

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:28 PM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jun 27, 2:28 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT SUN JUN 27 2010

.DISCUSSION...
/228 PM CDT SUN JUN 27 2010/

MAIN CONCERN DEALS WITH COVERAGE AND SEVERITY OF TSRA OVER THE CWA
THE NEXT 24 HOURS. COLD FRONT CURRENTLY EXTENDED FROM SERN IA
SWWD TO SOUTH OF KANSAS CITY AT 19Z. THE AIR MASS AHEAD OF THE
FRONT HAS RECOVERED FROM THE MCS GENERATED OUTFLOW THAT WAS OVER
THE AREA THIS MORNING. MLCAPES NOW RANGE FROM 1000-3000 J/KG WITH
LITTLE CINH LEFT. SOME WEAK CELLS HAVE DEVELOPED OVER THE ERN
OZARKS...AND SATELLITE IS ALSO SHOWING THAT THE CU FIELD IS
BECOMING MORE AGITATED AHEAD OF THE COLD FRONT OVER CNTRL AND
NERN MO. THIS GOES ALONG WITH THE IDEA OF THE 12Z NCEP WRF AND
LATEST RUNS OF THE HRRR/RUC THAT TSRA SHOULD INCREASE IN AREAL
COVERAGE OVER THE CWA THE REST OF THE AFTERNOON INTO THIS EVENING
WITH FORECAST CAPES ABOVE 4000 J/KG BETWEEN 21-00Z. MID-DEEP LAYER
SHEAR WILL REMAIN WEAK AND CONVERGENCE IS NOT PARTICULARLY STRONG
ALONG THE FRONT WHICH SHOULD LIMIT WIDESPREAD SEVERE POTENTIAL...
BUT VERY UNSTABLE ATMOSPHERE AND DELTA THETA-E'S AROUND 30K
BETWEEN SFC-750MB SUGGEST THE POTENTIAL FOR ISOLD SVR TSRA
THROUGH LATE EVENING. STORMS MAY ALSO BE EFFICIENT HEAVY RAIN
PRODUCERS GIVEN THE PWATS AROUND 2 INCHES AND WARM CLOUD LAYERS
OVER 4KM. HAVE LIKELY OR BETTER CHANCES GOING OVER THE SRN HALF OF
THE CWA TONIGHT...AND THEN JUST CHANCE POPS CONFINED TO THE SERN
MO/SRN IL COUNTIES ON MONDAY MORNING ALONG THE EXITING FRONT.
LARGE SCALE SUBSIDENCE WILL SET IN BEHIND EXITING SFC FRONT/GREAT
LAKES TROUGH STARTING A DRY PERIOD THAT WILL LAST THROUGH THE REST
OF THE WEEK.

GFS/NAM MOS AND SREF 2M TEMPS ARE IN GOOD AGREEMENT THE NEXT FEW
DAYS AND DID NOT SEE MUCH REASON TO DEVIATE FROM THEM.

WILL KEEP A DRY FORECAST GOING LATE WEEK AND NEXT WEEKEND WITH TEMPS
CLIMBING BACK TO WARM NORMALS BY INDEPENDENCE DAY. THERE IS A BIT
MORE UNCERTAINTY TODAY AS BOTH THE 00Z AND 12Z CANADIAN GEM/GFS
ARE TRYING TO BRING THE REMNANTS OF ALEX NWD INTO THE MID MS
VALLEY BY NEXT SUNDAY. LATEST TPC GUIDANCE GOES ALONG WITH THE
ECMWF KEEPING ALEX ON A MORE WNWWD COURSE DURING THE WEEK. THE
ECMWF IS SHOWING MUCH BETTER RUN-TO-RUN CONTINUITY OVER THE PAST
24 HOURS...SHOWING THE SLOW PROGRESSION OF THE LONGWAVE RIDGE
THROUGH THE CNTRL CONUS WHICH SHOULD CAUSE LARGE SCALE NEUTRAL OR
DOWNWARD MOTION THROUGH THE PERIOD. THE ECMWF DOES INDICATE GULF
MOISTURE WILL BEGIN TO RETURN FROM THE SW BY SUNDAY...BUT THERE IS
NO DISCERNIBLE FORCING FOR IT TO ACT ON TO WARRANT ADDING POPS AT
THIS POINT. 850MB TEMPS AROUND +13C WITH ELY SFC WINDS ON THURSDAY
WILL WARM TO NEAR +20C WITH SLY WINDS OVER THE WEEKEND.

BRITT

&&

.AVIATION...
/1244 PM CDT SUN JUN 27 2010/

MAIN CONCERN IS TSTMS CHANCES THRU THE EVENING. SHRA/TSTM FROM
THIS MORNING ARE FINALLY DYING...LEAVING LEFT OVER MID/HIGH LEVEL
CLOUDINESS. THESE SHOULD GENERALLY THIN AS THE AFTERNOON
PROGRESSES. ADDITIONAL SHRA/TSTM SHOULD DEVELOP ALONG AND AHEAD
OF A COLD FRONT THAT IS FCST TO MOVE THROUGH THE AREA THIS
EVENING. MODELS ARE HINTING AT A 3-6 HR WINDOW OF POST FRONTAL
HIGH END MVFR CIGS OVERNIGHT. BEST CHANCES FOR THIS ARE ALONG AND
EAST OF THE MS RIVER. NOT CONFIDENT IN THIS SCENARIO...GENERALLY
WENT WITH 4 KFT CIGS OVERNIGHT. SKIES ARE EXPECTED TO CLEAR OUT
TOWARDS DAYBREAK. INITIAL GUSTY SW WINDS WILL GRADUALLY BECOME WLY
OVERNIGHT...THEN NWLY TOMORROW MORNING. VFR CONDITIONS ARE
EXPECTED ON MONDAY WITH LIGHT NWLY WINDS AND JUST SOME SCT HIGH
CLOUDS IN THE MORNING.

SPECIFICS FOR KSTL...

OUTFLOW BNDRY ASSOC WITH EARLY CONVECTION CAUSED WINDS TO BECOME
NWLY AROUND 1630Z. WINDS ARE JUST NOW BEGINNING TO RECOVER FORM
THIS INTERRUPTION. STILL EXPECT THEM TO BE RATHER GUSTY THIS
AFTERNOON. EARLIER CONVECTION HAS ALL BUT DISSIPATED. EXPECT MORE
SHRA/TSTM TO DVLP ALONG/AHEAD OF COLD FRONT THAT IS FCST TO PASS
THROUGH STL METRO AROUND 6Z. THERE COULD BE SOME ADDITIONAL
DEVELOPMENT THIS AFTERNOON...BUT EXPECT GREATEST COVERAGE TO BE
AFTER 00Z. MODELS ARE HINTING AT A 3-6 HR WINDOW OF POST FRONTAL
HIGH END MVFR CIGS OVERNIGHT. BEST CHANCES FOR THIS ARE ALONG AND
EAST OF THE MS RIVER. NOT CONFIDENT IN THIS SCENARIO...GENERALLY
WENT WITH 4 KFT CIGS OVERNIGHT.

MILLER

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 27, 5:22 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT SUN JUN 27 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
522 PM CDT SUN JUN 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE THIS EVENING THAT COULD PRODUCE WIND GUSTS TO 60
MPH...QUARTER SIZE HAIL AND HEAVY DOWNPOURS. FOR FURTHER
INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST
STORM PREDICTION CENTER WATCH PRODUCTS.

MODERATE TO MAJOR FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS. PLEASE SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL BE LIMITED TO SOUTHEAST
MISSOURI AND EXTREME SOUTHWEST ILLINOIS ON MONDAY AS THE COLD
FRONT EXITS THE REGION.

MODERATE TO MAJOR FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF
THE MISSISSIPPI...ILLINOIS AND LA MOINE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION ON A LIMITED BASIS IS POSSIBLE THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Jun 27, 8:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
810 PM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      WOOD RIVER              38.86N  90.08W
06/27/2010                   MADISON            IL   AMATEUR RADIO

            ROUGHLY 3-4 INCHES OF WATER OVER THE ROAD AT THE
            INTERSECTION OF 6TH AND EDWARDSVILLE ROAD

&&

SIPPRELL
Local storm report, Jun 27, 8:14 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
814 PM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLOOD            WOOD RIVER              38.86N  90.08W
06/27/2010                   MADISON            IL   AMATEUR RADIO

            ROUGHLY 3-4 INCHES OF WATER OVER THE ROAD AT THE
            INTERSECTION OF 6TH AND EDWARDSVILLE ROAD

&&

CORRECTED EVENT

SIPPRELL
Local storm report, Jun 27, 8:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     1 NW GRAFTON            38.98N  90.44W
06/27/2010                   JERSEY             IL   AMATEUR RADIO

            IN PERE MARQUETTE PARK ... TREES DOWN AS LARGE AS 18
            INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR.

&&

CORRECTED REMARKS

SIPPRELL
Local storm report, Jun 27, 8:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND GST     NEW BADEN               38.54N  89.70W
06/27/2010  M58 MPH          CLINTON            IL   TRAINED SPOTTER

&&

TES
Local storm report, Jun 27, 8:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HEAVY RAIN       ELSAH                   38.95N  90.35W
06/27/2010  M2.16 INCH       JERSEY             IL   TRAINED SPOTTER

&&

SIPPRELL
Local storm report, Jun 27, 8:40 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
840 PM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     HEAVY RAIN       ELSAH                   38.95N  90.35W
06/27/2010  M2.16 INCH       JERSEY             IL   TRAINED SPOTTER

            RAINFALL SINCE 6 PM

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:09 PM CDTSevere Thunderstorm WarningLSXJersey, Madison36 min
Jun 27, 7:10 PM CDTAreal Flood AdvisoryLSXBond, Fayette, Montgomery4 hr
Jun 27, 7:17 PM CDTSevere Thunderstorm WarningLSXMadison, Monroe, Saint Clair43 min
Jun 27, 7:31 PM CDTAreal Flood AdvisoryLSXCalhoun, Jersey, Madison4 hr
Jun 27, 7:39 PM CDTFlash Flood WarningLSXBond, Fayette, Montgomery6 hr
Jun 27, 8:42 PM CDTSevere Thunderstorm WarningLSXClinton, Marion, Washington28 min
Jun 28, 1:33 AM CDTAreal Flood WarningLSXBond, Fayette8 hr
Jun 28, 9:21 AM CDTRiver Flood WarningLSXFayette35 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.